Alert archive / Texas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 64, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at May 11, 2008, 4:13 AM CDT for 5 counties in Texas. It was in force for 47 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 11, 2008, 4:13 AM CDT (09:13 UTC)
- Expired
- May 11, 2008, 5:00 AM CDT
- In force
- 47 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
Counties Hardin County, TX, Jasper County, TX, Jefferson County, TX, Orange County, TX, Tyler County, TX
The radar
The Lake Charles radar (KLCH), 92 km from the middle of the area, began a volume at 09:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 11, 4:15 AM CDT | HAIL 0.75 | Kountze, TX | HAIL FROM DIME TO PENNY SIZE REPORTED BY OFF-DUTY SHERIFF DEPARTMENT EMPLOYEE. |
| May 11, 4:20 AM CDT | TSTM WND DMG | Kountze, TX | TREES DOWN NEAR KOUNTZE |
| May 11, 4:24 AM CDT | TSTM WND DMG | Lumberton, TX | TREE LIMB THROUGH ROOF OF HOUSE. |
| May 11, 4:25 AM CDT | TSTM WND GST 61 | Lumberton, TX | MEASURED AT TELEVISION STATION MESO NETWORK SITE AT LUMBERTON INTERMEDIATE SCHOOL. |
| May 11, 4:30 AM CDT | HAIL 0.88 | Lumberton, TX | PENNY TO NICKEL SIZE HAIL REPORTED AROUND THE LUMBERTON AREA BY SHERIFF DEPUTY. |
| May 11, 4:30 AM CDT | HAIL 1 | Silsbee, TX | NICKEL TO QUARTER SIZE HAIL REPORTED AROUND SILSBEE AREA BY SHERIFF DEPUTY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 9.2 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1322 J/kg
- Mixed-layer CIN
- -244 J/kg
- Mixed-layer LCL
- 921 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 126 m²/s²
- 0-3 km storm-relative helicity
- 175 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KLCH 110914
SVRLCH
TXC199-241-245-361-457-111000-
/O.NEW.KLCH.SV.W.0064.080511T0913Z-080511T1000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
413 AM CDT SUN MAY 11 2008
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN HARDIN COUNTY IN SOUTHEAST TEXAS...
THIS INCLUDES...SILSBEE...LUMBERTON...KOUNTZE...
SOUTH CENTRAL JASPER COUNTY IN SOUTHEAST TEXAS...
THIS INCLUDES EVADALE...
EXTREME NORTH CENTRAL JEFFERSON COUNTY IN SOUTHEAST TEXAS...
NORTHWESTERN ORANGE COUNTY IN SOUTHEAST TEXAS...
EXTREME SOUTH CENTRAL TYLER COUNTY IN SOUTHEAST TEXAS...
* UNTIL 500 AM CDT
* AT 409 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS
STORM WAS LOCATED NEAR KOUNTZE...AND MOVING SOUTHEAST AT 37 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
SILSBEE AND LUMBERTON BY 430 AM CDT...
6 MILES SOUTHWEST OF EVADALE BY 440 AM CDT...
IN ADDITION TO LARGE HAIL AND POSSIBLE DAMAGING WINDS...FREQUENT
CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 3034 9391 3016 9399 3019 9425 3040 9448
3054 9435
TIME...MOT...LOC 0913Z 309DEG 32KT 3041 9433
$$
MLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 9:58 PM CDT, 6 hours 15 minutes earlier.
Area forecast discussion, May 10, 9:58 PM CDT, 6 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 958 PM CDT SAT MAY 10 2008 .UPDATE...COLD FRONT POSITIONED FROM NEAR TEXARKANA TO THE DALLAS AREA AND FURTHER SOUTHWEST. MAIN CONVECTION THUS FAR THIS EVENING HAS BEEN OVER NORTHEAST TEXAS...SOUTHEAST OKLAHOMA...AND THROUGH ARKANSAS. OVERALL HAVE SEEN A GENERALLY WEAKENING OF THUNDERSTORMS AND EXPECTING THIS TREND TO CONTINUE. CURRENT LOW END POPS LOOK GOOD WITH FROPA. NO UPDATE COMING. && MARCOTTE && .PREV DISCUSSION... /ISSUED 306 PM CDT SAT MAY 10 2008/ SHORT TERM... MAIN SHORT TERM FORECAST PROBLEM IS HOW MUCH PRECIP WILL BE INVOLVED WITH COLD FRONT PASSAGE LATE TONIGHT/SUNDAY MORNING...AND WILL ANY STORMS BE SEVERE. SPECIAL 18Z SOUNDING AT LCH SHOWS SIGNIFICANT CAP STILL IN PLACE BETWEEN 925 AND 650 MB. MODEL SOUNDINGS SHOW THIS CAP TO HOLD THROUGH MOST OF TONIGHT. BECAUSE OF THIS...STILL DOWNPLAYING ANY SIGNIFICANT WEATHER...WILL GO WITH 30 PERCENT POPS LATE...BUT CONFIDENCE IN THIS IS STILL LOW. BEHIND THIS COLD FRONT...DRY WEATHER IS THE CALL FOR SUNDAY AND MONDAY...AND TEMPERATURES WILL BE CLOSER TO NEAR NORMAL THAN ANY RECORD HIGHS THAT HAVE BEEN SEEN THE PAST COUPLE OF DAYS. LONG TERM... LOOKING THROUGH THE UPCOMING WEEK...BEST CHANCES FOR THUNDERSTORMS WILL BE DURING THE NEXT COLD FRONT PASSAGE ON THURSDAY. HOWEVER...A RETURNING WARM FRONT COULD PROVIDE THE FOCUS FOR SCATTERED THUNDERSTORMS AS EARLY AS TUESDAY OR WEDNESDAY. BECAUSE FORECASTER CONFIDENCE IS LOW RIGHT NOW...HAVE KEPT RAIN CHANCES ON THE LOW SIDE FOR TUESDAY AND WEDNESDAY. TEMPERATURES WILL BE NEAR NORMAL WITH THE EXPECTED CLOUD COVER AND RAIN CHANCES. AVIATION... SCATTERED TO BROKEN CU BETWEEN 3K AND 5K FEET SHOULD PREVAIL THROUGH THE REMAINDER OF THE AFTERNOON INTO THE EVENING HOURS. DURING THE EVENING HOURS CEILINGS ARE EXPECTED TO LOWER SOME TO MVFR RANGE ALONG WITH THE POSSIBILITY OF MVFR VISIBILITIES FROM PATCHY FOG. DURING THE OVERNIGHT...A COLD FRONT IS EXPECTED TO MOVE INTO THE REGION AND EXIT BY DAYBREAK ON SUNDAY. A FEW SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP AHEAD OF THE FRONT WITH A LITTLE BETTER CHANCE OF SHOWER ACTIVITY ACROSS CENTRAL LOUISIANA. TO ACCOUNT FOR THIS...WILL MAKE MENTION OF VCSH AT TAF SITES AROUND 06Z...WITH A TEMPO GROUP FOR SHOWERS AT KAEX FROM 06Z TO 10Z AND PROB30 GROUP BETWEEN 06Z AND 12Z AT REMAINING TAF SITES. SKIES ARE EXPECTED TO CLEAR OUT EARLY SUNDAY MORNING BEHIND THE FRONT WITH VFR CONDITIONS...ALTHOUGH GUSTY NORTH WINDS ARE LIKELY TO DEVELOP. RUA && .PRELIMINARY POINT TEMPS/POPS... KLCH 69 83 55 82 / 30 10 10 10 KBPT 69 84 55 83 / 30 10 10 10 KAEX 67 80 50 84 / 30 10 10 10 KLFT 71 84 55 83 / 30 10 10 10 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. &&
Hazardous weather outlook, May 11, 4:09 AM CDT, 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 409 AM CDT SUN MAY 11 2008 GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182- 201-215-216-120915- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 409 AM CDT SUN MAY 11 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT A COLD FRONT IS EXPECTED TO MOVE INTO THE GULF BEFORE THE NOON HOUR WITH SHOWERS EXITING OFF TO THE EAST. COLDER/DRIER AIR FOR TODAY AND TOMORROW. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SHOWERS AND THUNDERSTORMS ARE EXPECTED TO MOVE BACK INTO THE FORECAST ON THURSDAY INTO FRIDAY AHEAD OF THE NEXT FRONT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 3:42 AM CDT | Severe Thunderstorm Warning | LCH | Hardin, Tyler | 33 min |
| May 11, 4:43 AM CDT | Severe Thunderstorm Warning | LCH | Jasper, Newton, Orange | 32 min |
| May 11, 5:02 AM CDT | Severe Thunderstorm Warning | LCH | Orange | 28 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.